Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking prozac for depression. Medication changed to Effexor. How can I stop medication?

I have been on prozac for 2 years. I have found that in the past 3 months it has been lacking in its ability. I am depressive. I had my doctor move me over to Effexor about 2 weeks ago. Weening me off prozac for 1 week, taking half the amount proscribed. With this I took 1 pill of effexor for 1 week. Then i was bumped to 2 for a week. Ive been feeling more depressed. Its having an impact on my relationship. Is this normal when changing meds?
Asked On : Tue, 11 Sep 2012
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

Welcome to HealthcareMagic Public Forum

Yes exacerbation of depressive symptoms is common whenever drug is changed. It also show that prozac was effective in your case.

As you are responding poor to treatment, there is need to find cause of poor treatment response, like:
-Biochemical and hormonal imbalance: need evaluation specially for thyroid gland.
-Vitamin deficiency: as you have unusual inner sensations
-Excessive stress in life
-Substance use: stop it if present

Apart from that aerobic exercise, effective time management, breathing exercise, healthy diet and yoga will help you.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor